Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 19, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 8, 2004, 10:51 PM CDT for Boyd County, Holt County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2004, 10:51 PM CDT (03:51 UTC)
- Expired
- May 8, 2004, 11:30 PM CDT
- In force
- 39 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
Counties Boyd County, NE, Holt County, NE
The radar
The Sioux Falls radar (KFSD), 177 km from the middle of the area, began a volume at 03:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 3.9 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2163 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 2150 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 090351
SVRLBF
NEC015-089-090430-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1051 PM CDT SAT MAY 8 2004
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HOLT COUNTY IN NORTH CENTRAL NEBRASKA
BOYD COUNTY IN NORTH CENTRAL NEBRASKA
* UNTIL 1130 PM CDT
* AT 1040 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED 9 MILES SOUTH OF LYNCH...OR ABOUT 18 MILES
SOUTHEAST OF SPENCER...AND MOVING NORTHEAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LYNCH AROUND 1115 PM CDT
MONOWI AROUND 1125 PM CDT
THIS STORM HAS THE POTENTIAL TO PRODUCE DESTRUCTIVE WINDS AND LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS
LAT...LON 4253 9875 4252 9832 4288 9833 4297 9856
4298 9873
$$
CDCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 2:59 PM CDT, 7 hours 52 minutes earlier.
Area forecast discussion, May 8, 2:59 PM CDT, 7 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 259 PM CDT SAT MAY 8 2004 ...FORECAST CHALLENGES ARE THUNDERSTORMS AND SEVERE THREAT IN THE NEAR TERM...THEN MID WEEK LONG WAVE TROF... .DISCUSSION... NEAR TERM...WSWRLY FLOW WILL CONTINUE THROUGH THE MIDDLE OF THE WEEK MAKING FOR A VOLATILE WX SITUATION ACROSS THE FA. AS FOR SEVERE THREAT TONIGHT...SHEAR REMAINS FAIRLY MARGINAL...WITH THE STRONGEST (0-6KM) NOTED ALONG THE SD/NEBR BORDER AND ACROSS THE FAR ERN FA. MAIN TREATS WILL BE LARGE HAIL IN THESE AREAS. AGREE WITH LATEST SWODY1 ON TORNADO THREAT BEING CONFINED ALONG THE SFC BOUNDARY...MAINLY EAST WHERE SRH VALS ARE BETTER THAN 150 M2/S2. ON SUNDAY...SFC TROF BETTER DEFINED TOMORROW AS SFC LOW PRESSURE TRACKS INTO ERN SD/SWRN MN BY AFTERNOON. BY 21Z THIS FEATURE WILL BE ALIGNED FROM VTN TO LBF. BEST CHANCES FOR TSRAS WILL CONTINUE EAST OF THIS LINE WITH NO PRECIP EXPECTED ACROSS THE FAR WRN AND SWRN ZONES AS LOW LEVEL MOISTURE AND ASSOCIATED CAPES VERY MARGINAL. AS IS THE CASE FOR THIS AFTERNOON...SEVERE CHANCES LOOK FAIRLY MARGINAL GIVEN THE RELATIVE WEAK 0-6KM SHEAR. OVERNIGHT SUNDAY INTO MONDAY...A STRONG MID LEVEL VORT MAX WILL TRAVERSE ACROSS SRN SOUTH DAKOTA. THIS WAS ADVERTISED BY BOTH THE GFS AND ETA...ORGANIZING INTO A SMALL MCS ACROSS N CENTRAL AND NERN NEBR BY MONDAY AM. DID GO AHEAD AND INTRODUCE SMALL POPS FOR THIS FEATURE AS IT WILL BEAR WATCHING IN SUCCESSIVE RUNS. ON MONDAY AND TUESDAY...BETTER PRECIP CHANCES SHIFT TO THE SRN FA ON MONDAY AS THE SFC TROF IS ALIGNED ACROSS NRN KS. WENT WITH LOW POPS IN THE NORTH WITH CHANCE POPS IN THE SOUTH. SLIGHT CHANCE POPS IN THE NORTH MAY BE STRETCHING THIS A TAD DEPENDING ON THE STRENGTH OF THE SURFACE HIGH BUILDING INTO THE DAKOTAS. WILL CONTINUE TO MONITOR. TUESDAY LOOKS FAIRLY DRY WITH THE EXCEPTION OF THE NORTH. THE GFS SOLN TRACKS A STRONG SFC LOW ACROSS THE DAKOTAS...TYPICALLY A TORCH OUT FOR US. LONG TERM (WEDNESDAY THROUGH SATURDAY)...FORECAST CHALLENGE IN THE LONG PERIODS CONTINUES TO HINGE ON TIMING AND PROGRESSION OF LONG WAVE TROF BY LATE WEEK. INITIAL GLANCE AT THE ECMWF...CANADIAN AND LONG RANGE GFS INDICATE DECENT AGREEMENT WITH THE PROGRESSION OF THIS FEATURE. IN THE MEANTIME...AT LEAST SMALL POPS WARRANTED THROUGH LATE THURSDAY. WITH THE GFS TRENDING SLOWER WITH THE MIDWEEK TROF...HAVE OPTED TO CARRY OVER POPS INTO THURSDAY WITH THEM ENDING BY EVENING. WILL START OFF IN THE 20 TO 30 PERCENT RANGE ON POPS AND ADJUST UP OR DOWN WITH THE NEXT COUPLE OF RUNS. AS FOR TEMPS...THIS WILL GET REAL TRICKY WITH H85 TEMPS BLO ZERO ON THURSDAY IN THE NRN ZONES. AT THE SAME TIME...THE GFS IS ADVERTISING A DRY SLOT FOR THE SRN AND ERN ZONES. WITH THIS IN MIND...HAVE SHAVED SEVERAL DEGREES OFF FOR HIGHS ACROSS THE NWRN ZONES THURSDAY. FURTHER SOUTH UNDER PARTLY CLOUDY SKIES IN THE SOUTH AND ERN ZONES...TEMPERATURES A LITTLE MORE TRICKY...SO WILL CONTINUE WITH WARMER TEMPS IN THE LOWER TO MID 60S. && .SYNOPSIS... SURFACE BOUNDARY EXTENDING FROM MCK ENEWD TO OMA HAS STALLED OVER THE PAST COUPLE OF HRS. MODIFIED SOUNDING FROM LBF INDICATING AN INITIATION TEMP OF 91F WITH A DEW POINT OF 55F THIS AFTERNOON. DEW POINT REMAINS A TAD BELOW THIS AND SOME HIGH LEVEL CLOUDINESS HAS HINDERED TEMPS A TOUCH ENHANCING THE CAP. WILL LOOK FOR SOME INITIATION JUST EAST AND SOUTH OF LBF WITH BETTER LOW LEVEL MOISTURE. && .LBF...WATCHES/WARNINGS/ADVISORIES...NONE. && CLB
Hazardous weather outlook, May 8, 3:12 PM CDT, 7 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 312 PM CDT SAT MAY 8 2004 NEZ004>010-022>029-035>038-056>059-069>071-094-091030- ARTHUR-BLAINE-BOYD-BROWN-CHASE-CUSTER-DEUEL-EASTERN CHERRY-FRONTIER- GARDEN-GARFIELD-GRANT-HAYES-HOLT-HOOKER-KEITH-KEYA PAHA-LINCOLN- LOGAN-LOUP-MCPHERSON-PERKINS-ROCK-SHERIDAN-THOMAS-WESTERN CHERRY- WHEELER- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 312 PM CDT SAT MAY 8 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS TO DEVELOP THIS EVENING IN AREAS MAINLY EAST OF A LINE FROM VALENTINE IN CHERRY COUNTY...TO NORTH PLATTE IN LINCOLN COUNTY. THERE WILL BE TWO AREAS TO FOCUS STORM DEVELOPMENT...A WARM FRONT THAT LIES OVER NORTHERN NEBRASKA AND A DRYLINE THAT WILL GRADUALLY MOVE EAST ACROSS SOUTHWEST NEBRASKA THIS EVENING. AFTERNOON HEATING HAS AIDED IN DESTABILIZING THE ATMOSPHERE WITH ISOLATED THUNDERSTORM EXPECTED TO DEVELOPMENT EARLY THIS EVENING AS AN UPPER LEVEL DISTURBANCE MOVES SOUTHEAST ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. THERE IS ALSO A POTENTIAL FOR THESE THUNDERSTORMS TO BECOME SEVERE...THE MAIN THREAT WILL BE LARGE HAIL AND WIND DAMAGE. AFTER MIDNIGHT CDT...MOST CONVECTION SHOULD DISSIPATE OR MOVE EAST OF THE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT CHANCE FOR THUNDERSTORM DEVELOPMENT SUNDAY THROUGH WEDNESDAY. SUNDAY AND MONDAY A FEW STORMS WILL HAVE THE POTENTIAL TO REACH SEVERE THUNDERSTORMS AS A COLD FRONT SURGES SOUTHEAST AND SETTLES SOUTH INTO SOUTHWEST KANSAS...AND EXTENDING NORTHEAST ACROSS EXTREME SOUTHEAST NEBRASKA. THE GREATEST THREAT FOR SEVERE THUNDERSTORM DEVELOPMENT SUNDAY AND MONDAY WILL BE SOUTHEAST OF A LINE FROM STUART IN HOLT COUNTY...TO OGALLALA IN KEITH COUNTY DURING THE LATE AFTERNOON AND EVENING HOURS. TUESDAY THE FRONT WILL RETURN NORTH AS A LOW PRESSURE SYSTEM MOVES THROUGH THE NORTHWEST CONUS. DRIER AIR WILL BE INITIALLY DRAWN IN ACROSS SOUTHWEST NEBRASKA TUESDAY...HOWEVER AS THIS SYSTEM PUSHES EAST THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE WITH MAINLY RAIN SHOWERS EXPECTED ON WEDNESDAY. BEYOND WEDNESDAY THE RANGELAND FIRE DANGER INDEX WILL LOWER AS COOLER AIR RETURNS TO THE PLAINS THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED IN AREAS EAST OF HIGHWAY 83 TONIGHT. MASEK
In the hours before
Local storm report, May 8, 6:23 PM CDT, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
623 PM CDT SAT MAY 08 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL 7 S MASON CITY 41.12N 99.30W
05/08/2004 0.75 INCH CUSTER NE PUBLIC
&&
JMCSpecial weather statement, May 8, 7:01 PM CDT, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 701 PM CDT SAT MAY 8 2004 NEZ010-028-029-071-090016- FRONTIER NE-GARFIELD NE-HOLT NE-WHEELER NE- INCLUDING THE CITIES OF...BURWELL...CURTIS AND ONEILL 701 PM CDT SAT MAY 8 2004 THE SEVERE THUNDERSTORM WATCHES FOR FRONTIER...GARFIELD...HOLT AND WHEELER COUNTIES IS CANCELLED. NO ADDITIONAL SEVERE WEATHER IS EXPECTED THIS EVENING. CDC
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 5:33 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Loup | 42 min |
| May 9, 6:02 PM CDT | Severe Thunderstorm Warning | LBF | Holt, Rock | 58 min |
| May 9, 6:13 PM CDT | Severe Thunderstorm Warning | LBF | Blaine | 47 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.